Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 30, 2021Grady County, Thomas County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 30, 2021, 4:19 PM EDT for Grady County, Thomas County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 4:19 PM EDT (20:19 UTC)
Expired
Jun 30, 2021, 5:00 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL

Counties Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 70 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS82 KTAE 302019
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Wed Jun 30 2021
 
GAZ145-156>159-302100-
Brooks GA-Decatur GA-Mitchell GA-Grady GA-Thomas GA-
419 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
SOUTHWESTERN MITCHELL...THOMAS AND WEST CENTRAL BROOKS COUNTIES UNTIL
500 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving northwest at 40 mph.

Winds of 40 to 50 mph are possible with this storm.

Locations impacted include...
Cairo, Thomasville, Pelham, Boston, Ochlocknee, Whigham, Barwick,
Climax, Thomasville Municipal A/P, Capel, Dillon, Merrillville,
Harrells Still, Princes Still, Peoples Still, Quality, Branchville,
Nickleville, Vada and Akridge.

LAT...LON 3066 8384 3075 8438 3095 8451 3108 8451
      3113 8450 3114 8448 3117 8447 3117 8446
      3119 8443 3119 8442 3122 8430 3106 8400
      3104 8400 3104 8396 3089 8368
TIME...MOT...LOC 2019Z 117DEG 37KT 3081 8391 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:57 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 30, 3:57 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
357 PM EDT Wed Jun 30 2021

.NEAR TERM [Through Thursday]...

The upper level low that has been over the northern Gulf over the
last several days will finally degrade during the overnight hours
and during the day tomorrow. In place of this, the subtropical ridge
that is currently centered southeast of Bermuda will impose
southerly to southeasterly flow across the region, which will
continue deep low level moisture advection into our region with near
1.8 - 1.9 inch PW values expected tomorrow afternoon. CAM guidance
has rather moderate to high instability across the region with
around 2500-3000 J/Kg of surface based CAPE across the region.  With
the more southerly flow developing tomorrow, a more traditional Gulf
seabreeze flow pattern is likely, which would lead to convection
initiating along the coastline and pushing inland throughout the
afternoon and evening hours. Lows tonight will generally fall into
the low 70s, but then climb to the upper 80s to near 90 across
interior portions of the region tomorrow.

.SHORT TERM [Thursday Night Through Friday]...

The low to mid-level flow pattern transitions from southerly on
Thursday to a deep layer southwesterly flow on Friday. With the
approach of mid-level trough and greater forcing, and a stronger
surface pressure gradient, the sea-breeze will have less of an
influence and precipitation will be more synoptically driven. PoPs
are forecast to range from 50-60 pct along the gulf coast,
increasing 70-90 pct northward of I-10. WPC has placed much of
this area in a marginal risk for excessive rainfall on Friday
(more details in the Hydrology section). The rip current risk is
also expected to increase to high for all gulf beaches on Friday,
as a brisk southwesterly flow builds surf heights 2-3 feet.

.LONG TERM [Friday Night Through Wednesday]...

Impactful weather is expected to extend through the 4th of July
holiday weekend, with the potential for heavy rainfall, isolated
severe weather, and a high risk of rip currents for gulf beaches.

Deep layer southwest flow is modeled continue this weekend as a
closed low ejects out of the Ohio Valley and off the east coast,
sending a "cold" front southward into the area. This front is not
expected to change our air mass notably, as it approaches on
Saturday, and dissipates across the region on Sunday. This regime
will maintain chances for showers and thunderstorms well above
climatology. PoPs are generally forecast 60-80 pct on Saturday,
tapering down slightly to 50-70 pct on Sunday.

Given the approach the front and anomalously moist air mass,
heavy rainfall remains a concern, especially late Friday through
Sunday. Instability is on the lower side given considerable cloud
cover, but the winds aloft are strong late Friday into Saturday,
so a marginal severe weather threat is possible.

With a persistent, brisk southwest flow continuing along the gulf
coast, surf height is expected to be around 3 feet, w/ increasing
confidence for the high rip current risk to continue through the
Fourth of July holiday weekend.

Looking ahead to Monday through Wednesday, a light to moderate
southerly 1000-700 hPa flow should lead to more typical summer
sea-breeze convection. In addition, several perturbations are
noted in the flow aloft, along with ample deep-layer moisture.
This is expected to keep PoPs slightly above average, in the
40-60 pct range through the period.

&&

.AVIATION...
[Through 12Z Thursday]

Most TAF sites have improved to near VFR conditions this early
afternoon, with TLH and ECP still maintaining MVFR CIG conditions
currently. These conditions are expected to improve to VFR over the
next hour or two; however, showers and thunderstorms are quickly
approaching from the east again over the next several hours. This
will briefly lead to MVFR/IFR conditions throughout the afternoon
and evening hours. MVFR to LIFR CIGs are expected to develop at ABY
and VLD through the early morning hours on Thursday, prior to
lifting to VFR conditions shortly after sunrise.

&&

.MARINE...

Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 to 20 knots at times through the period. This
will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay
and 2 to 4 feet elsewhere. The roughest conditions, which will be
of concern to small craft are expected to occur Friday Night into
the Fourth of July weekend. Shower and thunderstorm chances through
the period, highest on Saturday and Sunday, with the approach of
a cold front.

&&

.FIRE WEATHER...

There are currently no fire weather concerns given the high chances
rain over the next few days.  Dispersions are also not of any
concern across the region.

&&

.HYDROLOGY...

Sea-breeze convection will continue to augment precipitation
until the approach of a "cold" front late Friday through Sunday,
with a return to sea-breeze convection expected by early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2.5 inches across much of the
area, except around 3 inches in the I-10 corridor. Isolated higher
amounts around 4 to 5 inches are possible late Friday through
Sunday. The main concern remains nuisance flooding, but isolated
flash flooding is also possible. River-wise, the Choctawhatchee
at Bruce remains in action and is still expected to drop below
this stage on Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  71  83  73  83 /  70  40  60  20  60
Panama City   85  73  82  76  83 /  70  30  50  20  50
Dothan        87  71  84  72  83 /  70  30  70  20  80
Albany        87  72  87  73  85 /  70  30  70  20  80
Valdosta      87  70  84  71  83 /  70  50  60  20  70
Cross City    86  71  84  73  85 /  70  50  50  20  40
Apalachicola  83  74  81  77  82 /  50  30  50  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LF

In the hours before

Special weather statement, Jun 30, 2:41 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
241 PM EDT Wed Jun 30 2021

GAZ128>131-148-302000-
Berrien GA-Tift GA-Irwin GA-Turner GA-Ben Hill GA-
241 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTH CENTRAL BERRIEN...
EASTERN TURNER...NORTHEASTERN TIFT AND BEN HILL COUNTIES UNTIL 400 PM
EDT...

At 240 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jacksonville to Ambrose to near
Willacoochee. Movement was northwest at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Fitzgerald, Ocilla, Tifton, Mystic, Rebecca, Chula, Lulaville,
Gladys, Osierfield, Harding, Waterloo, Pinetta, Ashton, Irwinville,
Fitzgerald Municipal A/P, Irwinville Airport, Wray, Bowens Mill, Red
Bluff and Arp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8306 3148 8311 3146 8315 3144 8314
      3140 8314 3138 8312 3139 8315 3147 8358
      3185 8355 3184 8321 3185 8318 3183 8314
      3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 1840Z 120DEG 18KT 3179 8303 3162 8302 3141 8302

72-BUNKER
Special weather statement, Jun 30, 2:45 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
245 PM EDT Wed Jun 30 2021

FLZ018-019-028-029-034-128-134-301945-
Coastal Dixie FL-Inland Taylor FL-Inland Jefferson FL-Madison FL-
Inland Dixie FL-Coastal Taylor FL-Lafayette FL-
245 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE...CENTRAL
JEFFERSON...TAYLOR AND MADISON COUNTIES UNTIL 345 PM EDT...

At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Dowling Park to 13 miles
southwest of Mayo to 8 miles northeast of Horseshoe Point. Movement
was west at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Mayo, Perry, Steinhatchee, Cross City, Madison, Horseshoe Point,
Greenville, Lee, Horseshoe Beach, Pinland, Shamrock, Jug Island, Old
Town, Scanlon, Foley, Perry-Foley Airport, San Pedro Junction,
Hampton Springs, Iddo and Moseley Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2943 8341 2946 8346 2960 8349 2969 8363
      3013 8394 3056 8385 3041 8318 3039 8317
      3025 8325 3018 8325 3010 8321 3010 8312
      3004 8303 2952 8297 2940 8302 2936 8307
TIME...MOT...LOC 1844Z 095DEG 14KT 3034 8333 2996 8337 2953 8320

72-BUNKER
Special weather statement, Jun 30, 2:50 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
250 PM EDT Wed Jun 30 2021

GAZ120-122-301930-
Quitman GA-Randolph GA-
250 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDOLPH AND NORTHEASTERN
QUITMAN COUNTIES UNTIL 330 PM EDT...

At 250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cuthbert, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cuthbert, Shellman, Springvale Station, Pachitla, Peterson Hill,
Coles, White House, Brooksville, Benevolence, Springvale, Randolph Co
A/p and Wades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3197 8495 3195 8496 3194 8495 3194 8494
      3193 8494 3193 8492 3192 8491 3192 8481
      3193 8480 3192 8480 3192 8469 3193 8468
      3192 8466 3173 8462 3169 8482 3198 8505
TIME...MOT...LOC 1850Z 141DEG 11KT 3180 8475

72-BUNKER
Special weather statement, Jun 30, 3:38 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
338 PM EDT Wed Jun 30 2021

FLZ017>019-027>029-034-118-127-128-134-GAZ157-158-302045-
Coastal Wakulla FL-Madison FL-Inland Dixie FL-Leon FL-
Coastal Dixie FL-Inland Taylor FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Coastal Taylor FL-Lafayette FL-
Thomas GA-Grady GA-
338 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHEASTERN WAKULLA...NORTHWESTERN DIXIE...JEFFERSON...TAYLOR...
EASTERN LEON...WESTERN MADISON...SOUTHEASTERN GRADY AND SOUTHERN
THOMAS COUNTIES UNTIL 445 PM EDT...

At 338 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Monticello to near Perry to
near Steinhatchee. Movement was northwest at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Monticello, St. Marks, Perry, Woodville, Steinhatchee, Tallahassee,
Greenville, Alma, Pinland, Cody, Jug Island, Rocky Hill, Miccosukee,
Iamonia, Drifton, Scanlon, Foley, Perry-Foley Airport, Natural Bridge
and Hampton Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2956 8349 2960 8349 2969 8363 2987 8375
      3002 8404 3000 8420 3075 8424 3065 8360
      2979 8329 2954 8328
TIME...MOT...LOC 1938Z 137DEG 29KT 3040 8390 3004 8361 2964 8346

72-BUNKER
Special weather statement, Jun 30, 3:49 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Wed Jun 30 2021

GAZ125>131-302100-
Tift GA-Worth GA-Lee GA-Dougherty GA-Irwin GA-Turner GA-Ben Hill GA-
349 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHEASTERN DOUGHERTY...
TURNER...LEE...NORTHERN TIFT...WESTERN BEN HILL AND WORTH COUNTIES
UNTIL 500 PM EDT...

At 349 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Pitts to near Ty Ty. Movement
was west at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Albany, Ashburn, Ocilla, Fitzgerald, Sylvester, Leesburg, Tifton,
Poulan, Ty Ty, Mystic, East Albany, Marine Corps Logistics Base,
Turner City, Smithville, Worth, Terrell, Sycamore, Sumner, Warwick
and Rebecca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3191 8392 3185 8394 3184 8386 3180 8380
      3180 8361 3185 8361 3185 8319 3156 8320
      3148 8332 3144 8384 3155 8428 3179 8428
      3179 8426 3187 8426 3192 8423
TIME...MOT...LOC 1949Z 095DEG 25KT 3185 8351 3152 8358

72-BUNKER
Special weather statement, Jun 30, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Wed Jun 30 2021

GAZ145-156>159-302100-
Brooks GA-Decatur GA-Mitchell GA-Grady GA-Thomas GA-
419 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
SOUTHWESTERN MITCHELL...THOMAS AND WEST CENTRAL BROOKS COUNTIES UNTIL
500 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving northwest at 40 mph.

Winds of 40 to 50 mph are possible with this storm.

Locations impacted include...
Cairo, Thomasville, Pelham, Boston, Ochlocknee, Whigham, Barwick,
Climax, Thomasville Municipal A/P, Capel, Dillon, Merrillville,
Harrells Still, Princes Still, Peoples Still, Quality, Branchville,
Nickleville, Vada and Akridge.

LAT...LON 3066 8384 3075 8438 3095 8451 3108 8451
      3113 8450 3114 8448 3117 8447 3117 8446
      3119 8443 3119 8442 3122 8430 3106 8400
      3104 8400 3104 8396 3089 8368
TIME...MOT...LOC 2019Z 117DEG 37KT 3081 8391

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:31 PM EDTSpecial Weather StatementTAEBay44 min
Jun 30, 2:25 PM EDTSpecial Weather StatementTAEWashington50 min
Jun 30, 2:45 PM EDTSpecial Weather StatementTAEDixie, Lafayette, Madison, Taylor60 min
Jun 30, 3:28 PM EDTSpecial Marine WarningTAE2 hr
Jun 30, 3:38 PM EDTSpecial Weather StatementTAEJefferson, Taylor67 min
Jun 30, 7:01 PM EDTSpecial Weather StatementTAEJackson44 min
Jun 30, 7:29 PM EDTSpecial Weather StatementTAECalhoun46 min
Jun 30, 2:05 PM EDTSpecial Weather StatementTAETerrell55 min
Jun 30, 2:41 PM EDTSpecial Weather StatementTAEBen Hill, Irwin79 min
Jun 30, 2:50 PM EDTSpecial Weather StatementTAERandolph40 min
Jun 30, 3:49 PM EDTSpecial Weather StatementTAEDougherty, Irwin, Lee, Turner, Worth71 min
Jun 30, 5:01 PM EDTSpecial Weather StatementTAEGrady, Mitchell44 min
Jun 30, 5:09 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty36 min
Jun 30, 5:49 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Early, Miller41 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.